MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915321
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2023, the patient underwent emergency pci under dsa.After the operation, the blood pressure dropped.The iabp catheter was inserted through the right femoral artery, and the iabp was started.Under dsa, it was found that the balloon could not inflate normally.After replacing the new catheter, the machine worked normally and the patient was transferred to the ward smoothly".The 2nd iab was inserted at the same insertion site.The patient condition is reported as "fine".
 
Event or Problem Description
It was reported that on "(b)(6) 2023, the patient underwent emergency pci under dsa.After the operation, the blood pressure dropped.The iabp catheter was inserted through the right femoral artery, and the iabp was started.Under dsa, it was found that the balloon could not inflate normally.After replacing the new catheter, the machine worked normally and the patient was transferred to the ward smoothly".The 2nd iab was inserted at the same insertion site.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is hk20451.The lot number (18f22j0009) recorded on the complaint report matches the lot number on the returned original packaging box and for the returned sample.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.Upon return, the distal end of the teflon sheath was noted at approximately 24.2cm from the iabc distal tip; liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.A kink to the iabc central lumen was noted in the flex-tip assembly area at approximately 6.0cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0061in-0.0066in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.During the leak test, the bladder did not fully inflate.The body of the bladder had inflated but the distal portion of the bladder would not fully unwrap and was consistent with being twisted.No leaks were detected.The iabc was connected to an iabp using the returned inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The distal end of the bladder was noted twisted and did not unwrap or inflate fully with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 6.0cm from the iabc distal tip.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 71.9cm from the iabc luer end.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "the balloon could not inflate normally" is confirmed.During the investigation, the distal portion of the iabc bladder was noted twisted and the bladder would not fully inflate or unwrap during the pump test.It could not be confidently determined what caused the twisted bladder.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the twisted bladder.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16409909
Report Number3010532612-2023-00119
Device Sequence Number3327869
Product Code DSP
UDI-Device Identifier10801902161939
UDI-Public10801902161939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberIPN915321
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22J0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale